MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 5 TRIATH TS PLUS TIB INS X3 POLY 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 5 TRIATH TS PLUS TIB INS X3 POLY 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5537-G-511-E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 02/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: device name#tri ts femur sz6 left ; cat#5512-f-601 ; lot#ih39d.Device name#tri ts baseplate size 5 ; cat#5521-b-500 ; lot#htx3ra.Device name#triathlon asymmetric x3 patella ; cat#5551-g-381-e ; lot#52tx.Device name#triathlon sym cone aug sz e ; cat#5549-a-150 ; lot#gtg61.Device name#triathlon cemented stem-15mm x 50mm ; cat#5560-s-115 ; lot#1119777k.Device name#triathlon cemented stem-15mm x 50mm ; cat#5560-s-115 ; lot#1109673h.Device name#tri distal augment sz6 10mm ; cat#5541-a-600 ; lot#ixt9v.Device name#triathlon fem dist aug 10mm size 6 right ; cat#5541-a-602 ; lot#isx9z.Device name#unknown_lim_product ; cat#unk_lim ; lot#unknown.Device name#unknown_lim_product ; cat#unk_lim ; lot#unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported that an mua was performed on the patient's left knee on 6-feb-2023.Pre-mua rom 5-85 degrees; post mua 0-125 degrees.
 
Additional Manufacturer Narrative
An event regarding range of motion (rom) involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of provided medical records with a clinical consultant indicated: "conclusion/assessment: very little medical history particularly preoperative evaluation was provided.Little postop care was provided for review.No preoperative x-rays provided for review.The patient who apparently had undergone multiple surgeries prior to a total knee presented with difficulty with motion and very poor range of motion of about 15 to 80 degrees.Infection workup and or other preoperative workup were not provided for review.Revision knee arthroplasty was proposed.The procedure was performed without complication.A tibial cone and femoral augments were used.Short cemented stems were used.The patient did fine postoperatively and was discharged postop day 1.Physical therapy records and postoperative management were not provided for review.The patient presented for 6-week postop with poor progression.Motion was not documented.The plan was for manipulation under anesthesia.The manipulation was performed (b)(6) 2023 (1 month later).Intraoperatively range of motion improved significantly.The results of the manipulation were not documented as there is no further follow-up care provided for review.Event confirmation: a revision knee arthroplasty can be confirmed, a manipulation under anesthesia thereafter can be confirmed.Root cause: the root cause for the revision arthroplasty appeared to be stiffness, no other reasons were given for the procedure.The root cause for the manipulation under anesthesia after the revision was poor progress and poor range of motion.The root cause for the poor motion cannot be determined at this time." device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to limited range of motion.A review of provided medical records with a clinical consultant indicated: "event confirmation: a revision knee arthroplasty can be confirmed, a manipulation under anesthesia thereafter can be confirmed.Root cause: the root cause for the revision arthroplasty appeared to be stiffness, no other reasons were given for the procedure.The root cause for the manipulation under anesthesia after the revision was poor progress and poor range of motion.The root cause for the poor motion cannot be determined at this time." the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that an mua was performed on the patient's left knee on (b)(6) 2023.Pre-mua rom 5-85 degrees; post mua 0-125 degrees.

Brand Name
NO 5 TRIATH TS PLUS TIB INS X3 POLY 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19459180
Report Number0002249697-2024-00835
Device Sequence Number6812781
Product Code MBH
UDI-Device Identifier07613327288315
UDI-Public07613327288315
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5537-G-511-E
Device Lot NumberWT5X37
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale
Patient Weight117 KG
Patient EthnicityNon Hispanic
Patient RaceWhite